MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1114
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield infinity skull clamp (b)(6) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit showed that the lock had rotational and lateral movement and a residue buildup present.The lock is sticking and not fully engaging into the locked position.To resolve the issues, it is recommended that the unit receive a pm service.As a result, new components were added to replace worn internal parts along with general maintenance and cleaning performed.Root cause - the complaint is confirmed via inspection of the unit.The unit required preventive maintenance including cleaning and replacement of worn parts.The probable root cause is routine use and wear of the unit.Additionally, improper or suboptimal placement of the skull clamp can contribute to movement or slippage of the patient.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3004608878-2025-00088: a facility reported that the mayfield infinity skull clamp (b)(6) was positioned in locking for "posterior cervical fusion" procedure when it released causing injury to the patient.Bleeding was observed from the laceration and the surgeon placed staples on the laceration.The mayfield pin was removed from the patient and replaced with another mayfield pin headrest.There was about 20-30 minutes of surgical delay as a result of product problem.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21945010
Report Number3004608878-2025-00090
Device Sequence Number8802525
Product Code HBL
UDI-Device Identifier10381780253549
UDI-Public10381780253549
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6) MAYFIELD SKULL CLAMP.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown